CSN Login
Members Online: 1

You are here

Stomach Cramps

msbrook2
Posts: 28
Joined: Mar 2011

Just thought I'd post a note here in case it is helpful to anyone else.

I am on the R-EPOCH treatment for a Mediastinal Mass - coming up on round 5 of 6 rounds. I felt OK during my infusion cycle (probably the Predinsone!), but got really bad stomach cramps after Rounds 1 & 2. At first I didn't think it was constipation, but my Dr. had me take Miralax and Colace. After a couple of days things got back to normal.

The next cycle, I started taking the Miralax earlier in my recovery week, but still got cramps, so we added Amitizia (for Irritable Bowel Syndrome) to the mix.

Round 3 - I started the Miralax and Amitizia the week of my Chemo and continued it all the way through week 2 when the cramping occurs). I also added a Probiotic, Colace and Gas X (pills 2X a day or strips 3X a day). I'm not sure if it is any one thing, or all of them together but I have had virtually no stomach cramps since starting this regimen.

Hope this helps someone else down the road!

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

MSBROOK2,
During my 1st and 2nd rounds of R-CVP I felt stomach cramps but not too severe. I to had the abdominal mass and I could actually feel from day to day the shrinking of the tumors. It was the same area as the tumors. I was told it was the shrinking of the tumors so rapidly that the other organs were moving to take up the space and causing discomfort. It seemed reasonable. The 4th and so on I never felt any difference. John(FNHL-1-4A-5/10)

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

The only time I experienced cramps was the week of my first round of CVP-R. Like you John, I could feel the tumors shrinking..(or re-acting) to the chemo. I also had a bit of constipation the first week, but started taking a stool softner everyday throughout treatment which solved future problems in that area. The nasty "pred" was my biggest obstical..oh my how I hated the 5 days of having to take it! Remember John?..ha! I was constantly complaining about it....talk about a wuss...I was the "queen of wuss" while on it!!hahaha!
Love...Sue (FNHL-2-3A-6/10)

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

Sue,
I remember it all to well. I did not think P would affect me the way it did,but I got a surprise. It seemed it affected me worse each time. I could not sleep and I was stopped up. I gained 10-15 lbs. It is rough to get it off,but I am working at it. 100mg. is a lot of P to be taking at one time. John(FNHL-1-4A-5/10)

Subscribe to Comments for "Stomach Cramps"